Alert archive / Massachusetts / Small Craft Advisories in 2013
Small Craft Advisory 128, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Dec 15, 2013, 3:39 PM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2013, 3:39 PM EST (20:39 UTC)
- Expired
- Dec 16, 2013, 7:04 PM EST
- In force
- 27 hr
- Issued by
- NWS Boston/Norton, MA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 1:00 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Dec 15, 1:00 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
100 PM EST SUN DEC 15 2013
.SYNOPSIS...
THE STORM THAT BROUGHT THE RAIN AND HEAVY SNOW WILL
EXIT INTO THE GULF OF MAINE THIS AFTERNOON WITH DRYING
CONDITIONS...BUT ALSO A RETURN TO BLUSTERY AND COLDER WEATHER. DRY
BUT FRIGID MONDAY FOLLOWED BY THE CHANCE OF MORE SNOW TUESDAY. QUIET
WEATHER WED AND THU WITH A WARMING TREND LIKELY FRI.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1 PM UPDATE...
LOW PRESSURE WILL CONTINUE TO LIFT NORTHEAST AND MOVE AWAY FROM THE
REGION THIS AFTERNOON. MODEL CROSS SECTIONS INDICATE LOW CLOUDS
WILL REMAIN IN PLACE FOR MUCH OF THE AFTERNOON...ALTHOUGH A FEW
PEEKS OF SUN WILL OCCUR ESPECIALLY LATE IN THE AFTERNOON.
TEMPERATURES SHOULD PRETTY MUCH HOLD IN THE 20S...TO THE LOWER 30S
ACROSS MUCH OF THE REGION. THE AREA IS STILL TRAPPED UNDER A SHALLOW
INVERSION.
WE DID ALLOW THE WINTER WEATHER ADVISORY TO EXPIRE AT NOON. DRIER
AIR HAS WORKED IN FROM THE NORTHWEST AND BROUGHT AN END TO THE
FREEZING DRIZZLE. HOWEVER...UNTREATED ROADS WILL REMAIN SLIPPERY
WITH TEMPS BELOW FREEZING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT...UPPER LEVEL LOW PRES WILL CROSS NORTHERN NEW ENGLAND
LATE TONIGHT. SOME CLOUDS MAY MOVE THROUGH. ALSO NOTING THAT H85
TEMPS DROP AGAIN...DOWN TO -13C TO -15C LATE. MAY SEE OCEAN
EFFECT CLOUDS AND SOME SNOW SHOWERS DEVELOP OVER THE COASTAL
WATERS. WILL SEE SOME OCEAN CLOUDS MOVE ACROSS OUTER CAPE COD AND
THE ISLANDS. OVERNIGHT LOWS WILL BE FRIGID AGAIN...DROPPING TO THE
SINGLE DIGITS ACROSS SW NH/N CENTRAL AND W MA TO THE MID AND UPPER
20S ALONG THE IMMEDIATE S COAST AND THE ISLANDS.
MONDAY...THE UPPER LOW WILL PUSH E INTO THE MARITIMES DURING THE
MORNING. THIS WILL ALLOW EVEN COLDER AIR TO WORK IN WITH H85 TEMPS
DROPPING TO -14C TO -18C...SO TEMPS WILL REMAIN COLD WITH HIGHS
ONLY IN THE MID TEENS ACROSS THE HIGHER TERRAIN OF SW NH INTO N
CENTRAL AND W MA RANGING TO AROUND 30. EXPECT NW WINDS TO PICK UP
ESPECIALLY NEAR THE COAST AS WELL AS CAPE COD AND THE ISLANDS WITH
GUSTS TO 20-25 KT INLAND...UP TO 35 KT ON OUTER CAPE COD AND
NANTUCKET.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
*** ACCUMULATING SNOW POSSIBLE TUE/TUE NIGHT ***
THIS PORTION OF THE FORECAST WAS A SUPER BLEND BETWEEN ALL
DETERMINISTIC GUIDANCE/HPC-ENSEMBLES AND PREVIOUS FORECAST.
MONDAY NIGHT...PIECE OF THE POLAR VORTEX BREAKS OFF AND MOVES ACROSS
THE MARITIMES WITH VERY COLD AIR OVER NEW ENGLAND. BOTH
DETERMINISTIC AND ENSEMBLE /00Z GEFS AND 12Z ECENS/ GUIDANCE HAVE
-18C 850 TEMPS OVER SOUTHERN NEW ENGLAND 00Z TUE IT WILL BE A VERY
COLD NIGHT AS HIGH PRES CREST OVER THE REGION FROM THE WEST. WARM
ADVECTION CLOUDS FROM UPSTREAM SHORT WAVE TROUGH MAY IMPACT TEMPS
SECOND HALF OF THE NIGHT. NONETHELESS VERY COLD.
TUESDAY...GOOD AGREEMENT AMONG ALL MODEL GUID INCLUDING ENSEMBLES
FOR A VIGOROUS NORTHERN STREAM SHORT WAVE TO DIVE SOUTHEAST INTO THE
NORTHEAST. ALL MODELS INITIATE THE ONSET OF CYCLOGENESIS SOMEWHERE
VICINITY OF SOUTHERN NEW ENGLAND. HOWEVER AS EXPECTED AT THIS TIME
RANGE THERE IS CONSIDERABLE SPREAD ON THE AMPLITUDE AND TRACK OF THE
SHORT WAVE AND RESULTING SURFACE DEVELOPMENT. THIS IS EVIDENT IN
MODEL QPF OVER THE AREA WITH A RANGE OF UP TO 0.6 INCHES PER THE
NAM...LESS THAN A TENTH ON THE GFS AND 0.25-0.40 INCHES PER 00Z
ECMWF. BOTH THE GEFS AND SREF INDICATE MODEST QPF PROBABILITIES FOR
0.25 WITH VERY LOW PROBS OF 0.50. A MODEL BLEND OF ALL DATASETS
OFFERS 0.25-0.40 INCHES WITH HIGHEST TOTALS ACROSS EASTERN MA. SO
THERE IS ENOUGH SUPPORT HERE TO SAY A MODERATE RISK /30-60%/ FOR
ACCUMULATING SNOWS TUE/TUE NIGHT...ALTHOUGH NOT QUITE THE
MAGNITUDE/IMPACT OF THIS MORNINGS EVENT. ALSO COULD BE MIXED WITH
RAIN SOUTHEAST MA PENDING TRACK OF LOW LEVEL CIRCULATION.
WED...DRY BUT COLDER CONDITIONS ON BACKSIDE OF DEPARTING TROUGH.
ENSEMBLES IN GOOD AGREEMENT ON -10C 850 TEMPS ACROSS THE REGION.
THIS AIRMASS COMBINED WITH A GUSTY WEST WIND WILL PROVIDE FOR
ANOTHER CHILLY DAY.
THU...COULD BE OUR TRANSITION DAY WITH MID TO UPPER FLOW BECOMING
MORE ZONAL. AT THE SURFACE HIGH PRES SLIDES SOUTH OF NEW ENGLAND...
SETTING UP RETURN FLOW INTO THE REGION.
FRI...ENSEMBLES CONTINUE TO SIGNAL A BRIEF WARM POSSIBLE HERE AS LOW
PRES MOVES THRU THE GREAT LAKES AND WARM SECTOR AIRMASS OVERSPREADING
SOUTHERN NEW ENGLAND. 00Z GEFS 925MB MEAN TEMPS +4C TO +6C OVER
THE AREA WITH 12Z ECENS 850MB MEAN TEMP OF AROUND +6C. LOW TO
MODERATE PROBABILITY OF HIGHS INTO THE 50S? GIVEN THE TIME RANGE
WILL BE MORE CONSERVATIVE AND STICK TO OUR SUPER BLEND HIGHS IN
THE 40S.
SAT...ENSEMBLES AGREE FRONTAL BOUNDARY SOMEWHERE IN THE NORTHEAST
BUT LARGE SPREAD ON POSITION. ECENS KEEPS SOUTHERN NEW ENGLAND IN
WARM SECTOR WHILE 00Z GEFS MOVES FRONT INTO THE AREA. SO A RISK OF
PRECIP BUT LOTS OF UNCERTAINTY ON PTYPE AND TEMPS.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR TERM /THIS AFTERNOON THROUGH MONDAY/...
MODERATE TO HIGH CONFIDENCE IN TAFS.
THIS AFTERNOON...LOW END MVFR TO IFR CONDITIONS SHOULD IMPROVE TO
MVFR BY LATE AFTERNOON. PORTIONS OF THE INTERIOR MAY ALSO SEE
CONDITIONS IMPROVE TO VFR.
TONIGHT AND MONDAY...MAINLY VFR CONDITIONS EXPECTED. WESTERLY WIND
GUSTS OF 25 TO 30 KNOTS EXPECTED ON MONDAY.
KBOS TAF...MODERATE TO HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE IN
TIMING FOR IMPROVEMENT TO VFR LATE THIS AFTERNOON OR EVENING.
KBDL TAF... MODERATE TO HIGH CONFIDENCE IN TAF.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
VFR MUCH OF THE TIME. ONLY EXCEPTION WILL BE TUE/TUE NIGHT WHEN A
PERIOD OF MVFR/IFR IN SNOW IS POSSIBLE. SNOW ACCUMULATIONS ARE ALSO
POSSIBLE. GUSTY WEST WINDS WED.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR TERM /THROUGH MONDAY/...MODERATE TO HIGH CONFIDENCE.
THIS AFTERNOON. CONTINUED WITH GALES ACROSS ALL OUTER ATLANTIC
WATERS...AS WELL AS CAPE COD/NARRAGANSETT BAY. WEST TO NORTHWEST
WINDS STILL GUSTING UP TO 35 KNOTS. ACROSS THE REST OF THE
WATERS...DOWNGRADED HEADLINES TO SCA FOR 25 KNOT WIND GUSTS. SEA
REMAIN VERY HIGH FROM LAST NIGHT/S STORM BUT SHOULD SLOWLY DECREASE
THROUGH THE REST OF THE AFTERNOON.
TONIGHT...W-NW WINDS WILL DIMINISH BUT CONTINUE TO SMALL CRAFT
CRITERIA. SEAS REMAIN WELL ABOVE 5 FT ON THE OUTER WATERS.
MONDAY...ANOTHER SURGE OF COLD AIR WORKS ACROSS THE WATERS. LOW
CHANCE OF W WINDS GUSTING TO GALE FORCE AGAIN ON PORTIONS OF THE
OUTER WATERS. SEAS REMAIN WELL ABOVE 5 FT.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
MONDAY NIGHT INTO THURSDAY...HIGH CONFIDENCE.
MON NIGHT...DIMINISHING WNW WIND AS HIGH PRES MOVES OVER THE AREA.
DRY WEATHER AND GOOD VSBY.
TUE...LOW PRES DEVELOPS ON TOP OF SOUTHERN NEW ENGLAND. SNOW AND
RAIN LOWERS VSBY.
WED...LOW PRES INTENSIFIES OVER THE MARITIMES. WNW WINDS 20-30KT
LIKELY.
THU...HIGH PRES SLIDES SOUTH OF NEW ENGLAND. WEST WINDS BECOMING
SSW.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY EXPIRED AS HIGH TIDE OCCURRED THIS MORNING.
WE DID RECEIVE SEVERAL REPORTS OF COASTAL FLOODING ALONG THE EASTERN
MA COAST.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR ANZ231-232-250-
251-254>256.
SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR ANZ233-
234.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR ANZ230-
236.
SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR ANZ235-
237.
&&
SYNOPSIS...NOCERA/EVT
NEAR TERM...FRANK
SHORT TERM...EVT
LONG TERM...NOCERA
AVIATION...FRANK/NOCERA
MARINE...FRANK/NOCERA/EVT
TIDES/COASTAL FLOODING...FRANKHazardous weather outlook, Dec 15, 11:52 AM EST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1152 AM EST SUN DEC 15 2013 ANZ234-CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-161700- BUZZARDS BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1152 AM EST SUN DEC 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ACCUMULATING SNOWS POSSIBLE TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231-232-250-251-254>256-161700- CAPE COD BAY-NANTUCKET SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1152 AM EST SUN DEC 15 2013 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES WILL BE POSSIBLE AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-233-235>237-161700- BOSTON HARBOR-VINEYARD SOUND-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- 1152 AM EST SUN DEC 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES WILL BE POSSIBLE AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Dec 15, 9:57 AM EST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
957 AM EST SUN DEC 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM NON-TSTM WND GST CHATHAM 41.68N 69.96W
12/15/2013 M61 MPH BARNSTABLE MA HAM RADIO
HAM RADIO
0941 AM FLOOD SCITUATE 42.19N 70.73W
12/15/2013 PLYMOUTH MA AMATEUR RADIO
MINOR TIDAL FLOODING CAUSED SOME DEBRIS ON ROADWAY
0946 AM FLOOD HULL 42.30N 70.90W
12/15/2013 PLYMOUTH MA AMATEUR RADIO
MINOR FLOODING ON G AND CENTRAL AVE 6 INCH DEPTH
0953 AM FLOOD COHASSET 42.23N 70.80W
12/15/2013 NORFOLK MA AMATEUR RADIO
JERUSALEM ROAD CLOSED DUE TO FLOODING
&&
WSLocal storm report, Dec 15, 10:12 AM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1012 AM EST SUN DEC 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM NON-TSTM WND GST CHATHAM 41.68N 69.96W
12/15/2013 M61 MPH BARNSTABLE MA HAM RADIO
HAM RADIO
0941 AM COASTAL FLOOD SCITUATE 42.19N 70.73W
12/15/2013 PLYMOUTH MA AMATEUR RADIO
MINOR TIDAL FLOODING CAUSED SOME DEBRIS ON ROADWAY
0946 AM COASTAL FLOOD HULL 42.30N 70.90W
12/15/2013 PLYMOUTH MA AMATEUR RADIO
MINOR FLOODING ON G AND CENTRAL AVE 6 INCH DEPTH
0953 AM COASTAL FLOOD COHASSET 42.23N 70.80W
12/15/2013 NORFOLK MA AMATEUR RADIO
JERUSALEM ROAD CLOSED DUE TO MINOR COASTAL FLOODING
&&
WSLocal storm report, Dec 15, 1:35 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
135 PM EST SUN DEC 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM NON-TSTM WND DMG FREETOWN 41.82N 71.05W
12/15/2013 BRISTOL MA AMATEUR RADIO
LINES DOWN ON COUNTY ROAD WITH RAOD CLOSED
0623 AM NON-TSTM WND GST CHATHAM 41.68N 69.96W
12/15/2013 M61 MPH BARNSTABLE MA HAM RADIO
HAM RADIO
0812 AM HIGH SUST WINDS 1 N EAST BOSTON 42.38N 71.03W
12/15/2013 M41 MPH SUFFOLK MA ASOS
LOGAN ASOS
0941 AM COASTAL FLOOD SCITUATE 42.19N 70.73W
12/15/2013 PLYMOUTH MA AMATEUR RADIO
MINOR TIDAL FLOODING CAUSED SOME DEBRIS ON ROADWAY
0946 AM COASTAL FLOOD HULL 42.30N 70.90W
12/15/2013 PLYMOUTH MA AMATEUR RADIO
MINOR FLOODING ON G AND CENTRAL AVE 6 INCH DEPTH
0953 AM COASTAL FLOOD COHASSET 42.23N 70.80W
12/15/2013 NORFOLK MA AMATEUR RADIO
JERUSALEM ROAD CLOSED DUE TO MINOR COASTAL FLOODING
&&
KABThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 9:08 AM EST | Winter Weather Advisory | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 3 hr |
| Dec 15, 3:39 PM EST | Gale Warning | BOX | 21 hr |
Nearby
Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.